Most physicians who prescribe this drug look out for some of the most commonly reported Lortab addiction signs which include the following:
- Claims of lost or stolen drugs to get another prescription to cater for the craving. They may also request additional doses quoting the need to travel.
- Completion of a prescription in a shorter period of time than prescribed.
- “Doctor shopping”, which involves going to different physicians in search of the same prescription.
- Reports of allergies to substitute drugs to secure a more effective narcotic.
Family and close friends should be on the lookout for certain other Lortab addiction signs such as:
- Dishonesty including stealing or lying
- Poor financial management resulting in an inability to fulfil responsibilities such as paying bills or school fees
- Desire to spend a lot of money in a secluded environment
- Abandoning previous friends in favor of new ones who may also be addicts
- Mood swings
- Change of attitude and personality
- Unexplained change of behavior
- Sleeping for longer than usual
- Appearing entirely exhausted most of the time
- Skipping prescription at home
Parents should be on the lookout for some of these signs among teens and those who often use these prescriptions. Parents should keep a close eye, especially around medications containing hydrocodone available in the home.
Individuals suffering from Lortab addiction may at times swallow full bottles of cold and cough prescriptions in order to consume a high amount of hydrocodone when they cannot obtain prescriptions like Lortab. People suffering from less severe Lortab addiction may use medication for a sustained period.
The resultant side effects include stomach upsets, constipation, confusion and drowsiness. Addicts may also experience euphoric feelings that involve feelings of liberation and excessive levels of happiness. These are generally the feelings that make the patients crave more of the drug.
The main problem is not the addiction itself but the intake of hydrocodone prescriptions like acetaminophen. It is often a major danger when an individual affected by Lortab addiction takes full bottles containing cough and cold medicine in order to feel high. Sadly, the high amount of acetaminophen generally included in cough medications is a real danger and can lead to death, especially if used in high doses.
If you suspect that a loved one or a friend may be affected by Lortab addiction and its effects, seek help (800-303-2482) as soon as possible. Although many patients withdraw from the drug without the help of a health care center or drug rehab center, the longer a person takes the drugs, the higher the risks.